Alert archive / Maine / Gale Warnings in 2017
Gale Warning 13, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 11, 2017, 5:09 PM EST. It took effect at Feb 13, 2017, 1:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 5:09 PM EST (22:09 UTC)
- In effect from
- Feb 13, 2017, 1:00 AM EST
- Expired
- Feb 13, 2017, 10:47 PM EST
- In force
- 22 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
111 WHUS71 KGYX 112209 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 509 PM EST SAT FEB 11 2017 ANZ153-121215- /O.UPG.KGYX.GL.A.0006.170213T0500Z-170214T0500Z/ /O.NEW.KGYX.GL.W.0013.170213T0600Z-170214T0400Z/ CASCO BAY- 509 PM EST SAT FEB 11 2017 ...GALE WARNING IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-121215- /O.UPG.KGYX.SR.A.0002.170213T1000Z-170214T0500Z/ /O.NEW.KGYX.SR.W.0003.170213T0600Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 509 PM EST SAT FEB 11 2017 ...STORM WARNING IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
7 follow-up statements
107 WHUS71 KGYX 120305 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1005 PM EST SAT FEB 11 2017 ...INCREASING WINDS AND BUILDING WAVES THROUGH THE WEEKEND... ANZ153-121700- /O.CON.KGYX.GL.W.0013.170213T0600Z-170214T0400Z/ CASCO BAY- 1005 PM EST SAT FEB 11 2017 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-121700- /O.CON.KGYX.SR.W.0003.170213T0600Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1005 PM EST SAT FEB 11 2017 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
239 WHUS71 KGYX 120839 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 339 AM EST SUN FEB 12 2017 ...INCREASING WINDS AND BUILDING WAVES THROUGH THE WEEKEND... ANZ153-122245- /O.CON.KGYX.GL.W.0013.170213T0600Z-170214T0400Z/ CASCO BAY- 339 AM EST SUN FEB 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-122245- /O.CON.KGYX.SR.W.0003.170213T0600Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 339 AM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
001 WHUS71 KGYX 121559 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1059 AM EST SUN FEB 12 2017 ...INCREASING WINDS AND BUILDING WAVES THROUGH THE WEEKEND... ANZ153-130600- /O.CON.KGYX.GL.W.0013.170213T0600Z-170214T0400Z/ CASCO BAY- 1059 AM EST SUN FEB 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-130600- /O.CON.KGYX.SR.W.0003.170213T0600Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1059 AM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
595 WHUS71 KGYX 130309 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1009 PM EST SUN FEB 12 2017 ...WINDS AND SEAS WILL CONTINUE TO INCREASE INTO MONDAY MORNING... ANZ153-131715- /O.CON.KGYX.GL.W.0013.170213T0600Z-170214T0400Z/ CASCO BAY- 1009 PM EST SUN FEB 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WINDS...NORTHEAST WINDS INCREASING 20 TO 30 KT WITH GUSTS UP TO 45 KT AND BECOMING NORTH. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-131715- /O.CON.KGYX.SR.W.0003.170213T0600Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1009 PM EST SUN FEB 12 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WINDS...NORTHEAST INCREASING TO 35 TO 45 KT WITH GUSTS UP TO 60 KT AND BECOMING NORTH. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JC
878 WHUS71 KGYX 130923 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 423 AM EST MON FEB 13 2017 ...WINDS AND SEAS WILL CONTINUE TO INCREASE INTO MONDAY MORNING... ANZ153-132330- /O.CON.KGYX.GL.W.0013.000000T0000Z-170214T0400Z/ CASCO BAY- 423 AM EST MON FEB 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-132330- /O.CON.KGYX.SR.W.0003.000000T0000Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 423 AM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
304 WHUS71 KGYX 132108 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 408 PM EST MON FEB 13 2017 ANZ153-140400- /O.CON.KGYX.GL.W.0013.000000T0000Z-170214T0400Z/ CASCO BAY- 408 PM EST MON FEB 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-140400- /O.CON.KGYX.SR.W.0003.000000T0000Z-170214T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 408 PM EST MON FEB 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
348 WHUS71 KGYX 140347 AAA MWWGYX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1047 PM EST MON FEB 13 2017 ...GUSTY WINDS AND HIGH SEAS CONTINUE THROUGH THE MORNING HOURS... ANZ150>152-154-141000- /O.CAN.KGYX.SR.W.0003.000000T0000Z-170214T0400Z/ /O.NEW.KGYX.GL.W.0014.170214T0347Z-170214T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1047 PM EST MON FEB 13 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-141000- /O.CAN.KGYX.GL.W.0013.000000T0000Z-170214T0400Z/ /O.NEW.KGYX.SC.Y.0021.170214T0347Z-170214T1000Z/ CASCO BAY- 1047 PM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 11, 4:54 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 11, 4:54 PM EST, 15 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Gray ME
454 PM EST Sat Feb 11 2017
.SYNOPSIS...
Low pressure east of Cape Cod will move out to sea tonight as high
pressure noses in from the northeast. Low pressure will move
northeast out of the Ohio Valley on Sunday and will rapidly
intensify as it moves off the Jersey coast Sunday night. Low
pressure will deepen over the Gulf of Maine on Monday before
heading east into the maritimes. A narrow ridge of high pressure
will build in from the west Monday night and Tuesday. Low
pressure will drop southeast from eastern Ontario Tuesday night
and will move east through the Gulf of Maine on Wednesday. Low
pressure will shift east into the maritimes Wednesday night.
High pressure will gradually build in from the west Thursday
through Friday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Before the big storm arrives Sunday we do have a little
relatively minor issues to deal with this evening and overnight.
A weak pressure (norlun?) trough combined with some inflow
above the boundary layer is causing a band of locally heavy snow
to occur across central and eastern zones. Some very locally
heavy snowfall has occurred in this band with up to 8 or 9
inches in the maine foothills. This band is beginning to move
southeastward now and should dump lesser accums moving forward.
However, we do expect it to produce an additional few inches as
it moves southeastward this evening with the high fluff factor
in place. Since headlines are up for tomorrow's storm, we are
handling this band with special weather statements at this time.
In addition, outside of this band, we expect to see some
occasional very light snow and some patchy freezing drizzle. The
light snow may not completely end, especially on the coastal
plain overnight, but should not amount to much for the bulk of
the overnight hours.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
The ball gets rolling on Sunday as an intense short wave trough
dives in from the northwest and aids in the explosive
development of sfc low pressure near SE MASS Sunday night which
then moves into the gulf of Maine by Monday morning.
Snow should begin overspreading the forecast area during the
late morning and early afternoon hours Sunday. It may be warm
enough near the coast and in SE NH for some rain to mix in for a
time through Sunday evening. Otherwise, the snow gets heavier as
Sunday night wears on and will continue for at least the first
part of Monday. Much of the model guidance is in decent
agreement with how things unfold. The ECMWF has been the
steadiest in terms of run to run consistency, leaned more on
that solution for details...but did blend in several other
sources of guidance.
The most intense portion of the storm will be late Sunday night
through around midday Monday as frontogenetical forcing
maximized and combines with increasing winds. This is where
snowfall rates in mesoscale banding will probably approach or
exceed 2-4 inches an hour and possibly contain isold thunder.
The snow may also be heavy and wet for a time on the coastal
plain before the coastal front collapses back southeastward and
allows the snow to get fluffier again. The weight of heavy wet
snow combined with increasing winds later Sunday night will
likely lead to power outages.
Headline decisions: We have decided to issue a winter storm
warning for all zones starting around midday Sunday. However, on
the coastal plain, we ended the wsw at 09z monday and replaced it
with a blizzard watch that extends through Monday. This is when
the highest winds are expected and the snow to be least dense. Did
not go for a blizzard warning right off the bat yet because we
are not completely confident that blizzard conditions will be met
for 3 or more hours due to the possibility of a more wet sticky
snow on the coast. However, near-blizzard conditions are nearly a
certainty Monday morning regardless. We expect gusts up to 50 MPH
on the coastal plain late Sunday night and Monday, with a few
reaching 60 mph not out of the question.
Amounts: A general 1 to 2 feet depending on location. Locations
that experience intense mesoscale banding the longest will get
the most snow. Right now the exact location of most persistent
banding is a little uncertain at the moment. Either way, a lot
of snow is coming.
Conditions should gradually improve later Monday but winds will
still be strong with continuing power outages possible.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Low pressure will move off to the east south of Nova Scotia Monday
night as a narrow ridge of high pressure builds in from the west.
Any lingering snow showers should come to an end by midnight with
clearing setting in through daybreak. Expect winds to gradually drop
off overnight as the low pulls away. Low temperatures will range
through the teens.
high pressure will crest over the region on Tuesday. Should see a
mostly sunny day with highs ranging through the 20s north and
lower to mid 30s south.
Deep closed upper low will drop southeast from the northern Great
Lakes Tuesday night and Wednesday. Trapped surface low will follow
the same path passing to the southwest of the forecast area and
settling into eastern New York and southern New England by Wednesday
morning. Will see increasing clouds Tuesday evening with snow
pushing into New Hampshire and Far western Maine after midnight.
Expect an inch or two of accumulation by daybreak in the Connecticut
Valley and western New Hampshire with lesser amounts to the east.
Forecast confidence takes a dive at this point as models miles apart
on track and timing of low pressure as it moves off the east coast
on Wednesday. GFS faster in moving the system offshore and results
in a classic Norlun trough setting up over the Gulf of Maine. This
results in over an inch of QPF in southwest Maine and southeast New
Hampshire. ECMWF develops low pressure off the mid Atlantic coast
which rapidly intensifies as it moves northeast during the day. This
would hold the heavy snow off until Wednesday night but results in
about the same QPF over southeast New Hampshire and southwest Maine.
With these differences in mind will be generally following SB
Guidance for mid week and beyond...but the potential remains for
another major storm for midweek.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short term...MVFR conditions tonight followed by developing IFR
conditions Sunday afternoon and LIFR conditions with strong
winds in snow Sunday night and Monday.
Long Term...Becoming VFR Monday night. VFR Tuesday and Tuesday
night. IFR/LIFR ceilings and vsby Wednesday through Wednesday
night. Areas of MVFR ceilings on Thursday.
&&
.MARINE...
Short Term...Storms have been issued except for gales in Casco
bay. Dangerous conditions are expected on the waters, especially
later Sunday night and Monday.
Long Term...Gales likely Monday night and again on
Wednesday/wednesday night.
&&
.TIDES/COASTAL FLOODING...
A challenging forecast for any potential splash-over and erosion.
Greatest storm surge is Sunday night before decreasing Monday
as winds gradually become offshore. Highest wave action holds
off until Monday (nearshore waves ~ 15 feet with a 9 second
period). Will continue to track upcoming system and the timing
of the strongest winds and building waves which will be critical
to this forecast. A coastal flood watch may be issued later
tonight for a portion of the coastline.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 2 PM Sunday to 9 PM EST Monday for
MEZ007>009-012>014-018>028.
Blizzard Watch from late Sunday night through Monday evening
for MEZ018>028.
NH...Winter Storm Warning from noon Sunday to 7 PM EST Monday for
NHZ001>015.
Blizzard Watch from late Sunday night through Monday evening
for NHZ010-013-014.
MARINE...Gale Warning from 1 AM to 11 PM EST Monday for ANZ153.
Storm Warning from 1 AM to 11 PM EST Monday for ANZ150>152-154.
&&
NEAR/SHORT TERM...EKSTERHazardous weather outlook, Feb 11, 3:55 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 355 PM EST Sat Feb 11 2017 NHZ010-013-014-122100- Strafford-Interior Rockingham-Coastal Rockingham- 355 PM EST Sat Feb 11 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM EST MONDAY... ...BLIZZARD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Some light accumulating snow is expected this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. Blizzard Watch. Another storm may move up the coast Wednesday into early Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-122100- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset- 355 PM EST Sat Feb 11 2017 ...WINTER STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 PM EST MONDAY... This Hazardous Weather Outlook is for south central Maine...west central Maine and western Maine. .DAY ONE...This Afternoon and Tonight. Some light accumulating snow is expected this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. Another storm may move up the coast Wednesday into early Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ001>009-011-012-015-122100- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Cheshire-Eastern Hillsborough-Western And Central Hillsborough- 355 PM EST Sat Feb 11 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for New Hampshire...central New Hampshire...northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Some light accumulating snow is expected this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. Another storm may move up the coast Wednesday into early Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>028-122100- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo- 355 PM EST Sat Feb 11 2017 ...WINTER STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 4 AM EST MONDAY... ...BLIZZARD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Maine...south central Maine and southwest Maine. .DAY ONE...This Afternoon and Tonight. Some light accumulating snow is expected this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. Blizzard Watch. Winter Storm Watch Sunday into Monday. Another storm may move up the coast Wednesday into early Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-122100- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 355 PM EST Sat Feb 11 2017 ...STORM WARNING IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Storm Warning. Gale or storm force winds are possible again Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-122100- Casco Bay- 355 PM EST Sat Feb 11 2017 ...GALE WARNING IN EFFECT FROM 1 AM TO 11 PM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. Gale or storm force winds are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 11, 4:21 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW PORTLAND JETPORT 43.65N 70.30W
02/11/2017 M5.5 INCH CUMBERLAND ME ASOS
&&
EVENT NUMBER GYX1701572
BROWNLocal storm report, Feb 11, 4:30 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
430 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW ATHENS 44.92N 69.67W
02/11/2017 M3.0 INCH SOMERSET ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1701573
BROWNLocal storm report, Feb 11, 4:33 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM SNOW STARKS 44.72N 69.97W
02/11/2017 M9.5 INCH SOMERSET ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1701574
BROWNLocal storm report, Feb 11, 4:40 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
440 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW BOOTHBAY 43.88N 69.63W
02/11/2017 M5.0 INCH LINCOLN ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1701575
NBLocal storm report, Feb 11, 5:00 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
500 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM SNOW ALTON 43.45N 71.22W
02/11/2017 M2.0 INCH BELKNAP NH SOCIAL MEDIA
&&
EVENT NUMBER GYX1701576
NBLocal storm report, Feb 11, 5:05 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
505 PM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 S THOMASTON 44.06N 69.18W
02/11/2017 M6.0 INCH KNOX ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1701578
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 11:53 AM EST | Winter Storm Warning | GYX | Knox, Lincoln, Sagadahoc | 4 hr |
| Feb 11, 3:54 PM EST | Special Weather Statement | GYX | Androscoggin, Kennebec, Lincoln, Waldo | 2 hr |
| Feb 11, 4:20 PM EST | Blizzard Watch | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 24 hr |
| Feb 11, 4:20 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 51 hr |
| Feb 11, 5:09 PM EST | Storm Warning | GYX | 54 hr | |
| Feb 11, 5:55 PM EST | Special Weather Statement | GYX | Androscoggin, Knox, Lincoln, Sagadahoc | 95 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.